MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK A/R VAR/VAL 1 LONG COBALT CHROME; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK A/R VAR/VAL 1 LONG COBALT CHROME; HIP COMPONENT
Model Number PHAC1224
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, fracture of a modular neck (ar vv1 long) on (b)(6) 2023.Revision surgery on (b)(6) 2023 (at clinic (b)(6), dr.(b)(6)).Additional information 02/05/2023: allegedly, patient suffered a spontaneous fracture of the modular neck while walking.There were no prior indications of this occurrence, no pain or restriction of movement.Since the broken neck could not be removed during the reoperation, the prosthesis shaft had to be revised and the femur opened.A revision hip stem was used.The surgeon dr.(b)(6) has been using mpo (formerly wright) modularity for almost 30 years and affirmed that he had followed all specifications regarding implant "modularity".The incident is reported by dr.(b)(6) reported to the responsible authorities (federal institute for drugs and medical devices, bfarm).Since the patient was and is compliant, the implant failure is inexplicable for the patient, and he indicated to the surgeon that legal action should be taken against the surgeon and the manufacturer.After the patient's rehab, at the end of february, he also expressed contact with his legal counsel.He also indicated that he could imagine an out-of-court settlement.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.

Brand Name
PROFEMUR® NECK A/R VAR/VAL 1 LONG COBALT CHROME
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key16443317
Report Number3010536692-2023-00026
Device Sequence Number17496975
Product Code JDL
UDI-Device IdentifierM684PHAC12241
UDI-PublicM684PHAC12241
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHAC1224
Device Catalogue NumberPHAC1224
Device Lot Number0411333166
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2023
Supplement Date Received by Manufacturer02/05/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale